MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. LARIAT SNARE

UNITED STATES ENDOSCOPY GROUP, INC. LARIAT SNARE
Model Number 00711119
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event has not been returned to steris endoscopy for evaluation.Statements from the instructions for use packet include, "the following conditions may not allow the lariat® snare device to function properly: (1) advancing the handle to the open position with too much speed or force, (2) attempting to pass or open the device in an extremely articulated endoscope, (3) attempting to actuate the device in an extremely coiled position and/or (4) actuating the device when the handle is at an acute angle in relation to the sheath.If there is lack of visible cautery effect, consider the following: (1) check the active cord for secure connection to the snare handle and the electrosurgical generator.(2) ensure that the dispersive electrode is properly applied to the patient and securely attached to the electrosurgical generator.(3) consult the electrosurgical generator manufacturer's instructions for use for proper settings and use of the generator.(4) caution: in order to ensure that the insulating properties of the monopolar diathermic snares are not compromised, do not exceed the maximum rated peak voltage of 2500 for cut mode and 2500 for coagulation mode." a steris quality systems specialist offered in-service training on the proper use of the lariat snare; however, steris is awaiting a response.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch mw5111242 that their lariat snare became entrapped in the polyp during procedural use.It was reported that an additional snare was used to free the snare and the procedure was rescheduled for completion at a later date.No report of injury.
 
Additional Manufacturer Narrative
During the week of (b)(6) 2022, a steris endoscopy product specialist conducted in-servicing training on the proper use of the lariat snare.The user facility has since discontinued use of the lariat snare.No additional issues have been reported.

Brand Name
LARIAT SNARE
Common Device Name
LARIAT SNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key15303818
Report Number1528319-2022-00042
Device Sequence Number6360723
Product Code FDI
UDI-Device Identifier00724995182632
UDI-Public00724995182632
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711119
Device Catalogue Number00711119
Device Lot Number2201659
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown